Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Should I wean the dosage of serquel while on HCG shots ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I just started (under the supervision of my doctor) taking HCG shots. Just prior I was on 300 mg of seroguel. (the 18lbs weight gain definitely was from the medication). Should I wean myself off the, take a lower dose or completely stop taking the seroguel. I take bio identical hormones, prozac and the seroguel was for slight to mild issues with mood swings throughout my monthly cycle. please advise
Posted Mon, 30 Apr 2012 in Women's Health
Answered by Dr. Rakhi Tayal 15 minutes later
Thanks for writing the query.
The treatment you are taking for mood swings- Seroquel- might cause the weight gain but you should not stop the medication all of a sudden without consulting with your psychiatrist.
Sudden stoppage may be associated with withdrawal symptoms and relapse of the mood swings. Rebound insomnia is commonly seen. You should gradually taper off the dose in consultation with your doctor and can ask him for other alternative treatments.
I tried to search for the drug interactions between Quetiapine (Seroquel) and HCG, there is nothing documented.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow ups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor